Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fuxthis

Suchhhh a high dosage?120mg

Ok so i started off 60 mg the first 3 months of accutane, then got moved up to 80 for the last 2 months. My skin has definetly improved but i have acne still. The derm prescribed me 120mg! yes 120mg for the next month hoping that he can "bang out" my acne in one month. I'm kinda freaked out...120 mg is so much for my weight. I'm 5"11 150 pounds. Does this prescribed dosage seem liek a lot? i don't really no what to do, i don't want to be on such a heavy dosage but at the same time i mean hes my derm, i should listen to him.

Share this post


Link to post
Share on other sites

That does seem high but try it out and if it is too much for you to handle then you can stop. I was on 60mgs my entire 6 month course and the last day I took my pills I still had a few spots It is almost a month since I stopped taking the meds and my skin is still looking better everyday.

Share this post


Link to post
Share on other sites

I'm on 120mgs a day.

I'm was supposed to only do 4 months but am now doing a 5th month. This is how my course has gone.

Month 1 - 100mgs a day

Month 2 - 100mgs a day

Month 3 - 120mgs a day

Month 4 - 120mgs a day (Currently on day 116 almost done with month 4)

Month 5 - 120mgs a day

Share this post


Link to post
Share on other sites

The deal is, by prescribing such a high dose to you he can earn extra money out of it. I sure hope your body can accept such a harsh treatment, if not, then...

Share this post


Link to post
Share on other sites

People shouldn't be on more than 20mg these days, with what is known about accutane. Plenty of european derms (the good ones) don't give more than 20mg regardless of the severity.

Share this post


Link to post
Share on other sites

wow 120mg, with a dose like that it's almost guaranteed that you will eventually develop some sort of permanent side effects years down the road. Unfortunately you won't know if it's too much to handle while your on the course but it will happen later when it's already to late. I believe for myself if I was put on a low dose instead of 80mg I would be out living a different life right now. No horrible sexual dysfunction, no severe permanent dryness of all my mucous membranes, no brain alterations, no crippling joint pain, no hormonal deficiencies, no rosacea, no hair loss, no bowel diseases, no feeling of living in a 100 year old body at the age of 19 and so on.

Share this post


Link to post
Share on other sites

you guys scared the shit outta me. im only doing 60 mg a day. hahaha. and id ont have any side effects. my face isnt even dry, i think thats why he wanted to bump me up so much.

Share this post


Link to post
Share on other sites

That's hardcore! for a 150 pounder. They tried doing that to me-I did the 120mg for a few days, said, "screw this" and went back to 80mg. I'm 73" 190lbs. I was told ya need to gopple up about 12,000mg worth for lasting results "whatever dose you take" it's all a matter of time.

Looks like aggiechick will have managed to swallow almost 17,000mg "very hardcore". I would think a shot of tane like that would knock that crap out for a very long time. But it would freak me out taking that much.

I also believe the 20mg max is the way to go-european derms are more on top of it-most US derms push the high dose-If I had to do it again, I would of done 20mg a day and rat holed the pills, and stayed on it longer. Like moreGano said, you may not have a problem now, but down the road your shit will have a higher chance of falling apart

Share this post


Link to post
Share on other sites

I'm pretty sure than anything between 1-2mg/kg per day is normal...so your dose doesn't seem unreasonable. If you're uncomfortable taking that much though you should tell your derm. Everyone reacts to this medicine differently, you just have to listen to what your body is telling you. I'm planning on starting accutane for mild/moderate acne in a month if all goes according to plan, and my derm wants to start me on 80mg per day (I'm 115 pounds, so that seems like a lot). My acne could be much worse than I think it is though...I've been looking at it for 6 years, maybe I'm just used to it and its normal to me :shifty:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×